MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-95-80
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
Livanova (b)(4) received a report that a s5 mast roller pump stopped several times during procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Serial number is unknown.This information will be provided in a supplemental report if made available.As the serial number is unknown, the device manufacture date could not be determined.This information will be provided in a supplemental report if made available.Livanova (b)(4) manufactures the s5 mast roller pump.The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H10: through follow up communication livanova learned that an error message was displayed on the pump when the event occurred.The exact error message was not specified.A livanova field service representative tested the pump right after the event and could not reproduce the reported issue.An automatic reset/restart of the pump due to external interference is suspected.It seems that the automatic restart of the pump module occurred also with other two control panels.An odu disconnection was confirmed when using one of these two control panels which was not the same control panel used at the time of event.Investigation is in progress to clarify the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H.10: troubleshooting confirmed the failure of the contact on the odu connector between the pump and the e/p pack.The connector has been reseated and the problem could be solved.Subsequent functional verification testing was completed without further issues and the unit was returned to service.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
As reported in previous supplemental reports, through follow up communication livanova learned that an error message was displayed on the pump when the event occurred.The exact error message was not specified.In addition, through further follow up communication, livanova received confirmation of the serial number of the involved device (50e62395) which has been added to dedicated section d.4 and manufacturing date has been updated accordingly to h.4 section.As anticipated in previous supplemental reports, other control panels and associated pumps were involved.In detail, control panels (model number 28-95-85) 50e66084 and 50e66085 (manufactured on may 21, 2019) rebooted at the same time when the error message was displayed on 50e62395.The serial numbers of the pump modules (model number 10-88-60) associated to the control panels are 50e52414, 50e52415, 50e52416, 50e52417 manufactured on may 24, 2019.Further clarification regarding devices involved in the reported event is ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Based on provided information the following could be determined: - suction pump sn (b)(6) connected to control panel sn (b)(6) stopped multiple times during procedure.The error message displayed was not remembered by the customer.In order to troubleshoot, user reset other pumps used on the same console (sn (b)(6) ), associated control panels are the following (b)(6).The involved pump was checked and tested by an authorized livanova field service technician.Upon checking the device, an improper connection of the pump sn (b)(6) odu connector from its a side part to control panel sn (b)(6) was identified.No further deviations were observed during the checks.Reportedly, all pumps are in use and perfectly functional at the customer site.Considering all the above facts, the most likely root cause of the reported event is related to improper connection of the odu connector to the pump control panel.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13313103
Report Number9611109-2022-00032
Device Sequence Number1580008
Product Code DWB
UDI-Device Identifier04033817900818
UDI-Public(01)04033817900818(11)190523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-95-80
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2021
Supplement Date Received by Manufacturer04/06/2022
05/11/2022
06/22/2022
10/22/2022
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date05/07/2022
06/08/2022
07/21/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown